MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 72006
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The initial complaints of patient dissatisfaction with the nalu system appear to be related to the patient condition or perception rather than any failure or malfunction of the system itself as all testing of the system while implanted indicated the device was functioning as expected and delivering stimulation to the appropriate location.The firm attempted to improve the patient's experience but was unable to complete any improvements due to patient's lack of cooperation.There was approximately 5 months between the initial implant procedure and the attempted explant procedure.The explanting physician noted that there was scar tissue formed around the tined end of the lead and the physician was not comfortable removing the scarred in component.There are no reports that the nalu device fractured or malfunctioned, however the physician decision to abandon the lead caused the patient to undergo additional invasive procedures.
 
Event or Problem Description
The patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2025 to treat lower back pain after having completed a successful trial phase with nalu.In (b)(6) 2025 the patient expressed to a nalu representative that the system was not providing the level of pain relief expected and the patient was frustrated with the percieved limitations of the system in general.An appointment was arranged for the system to be evaluated and possible reprogramming to optimize therapy.During the session the nalu representative present confirmed good communication was achieved between all components and stimulation appeared to be received at the appropriate location being treated.Reprogramming was initiated but the patient again expressed frustration and the appointment was ended prematurely by the patient without having completed the reprogramming process.A system explant was performed on (b)(6) 2025 per the patient's request (see mdr 3015425075-2025-00246).During the explant procedure on (b)(6) 2025, the physician was unable to comfortably remove the implanted lead and elected to cut the lead, leaving the distal end fragment implanted.On (b)(6) 2025 the firm was notified that the patient required additional surgical intervention to remove the abandoned lead fragment so that an mri scan could be performed.The additional procedure took place on (b)(6) 2025 and removed the remaining nalu lead.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
chelsea gutierrez
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7144010608
MDR Report Key22989074
Report Number3015425075-2025-00269
Device Sequence Number9257513
Product Code GZF
UDI-Device Identifier00812537037370
UDI-Public(01)00812537037370(11)241126(17)271126(10)9458271
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number72006
Device Catalogue Number72006
Device Lot Number9458271
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2025
Initial Report FDA Received Date09/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown